Alert archive / Arkansas / River Flood Warnings in 2017

River Flood Warning 49, NWS Shreveport, LA

May 23, 2017Columbia County, Arkansas; Webster Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at May 23, 2017, 10:20 AM CDT for Columbia County, Arkansas; Webster Parish, Louisiana. It took effect at May 24, 2017, 11:08 AM CDT. It was in force for 70 hr.

The area

The outline as issued.

The facts

Issued
May 23, 2017, 10:20 AM CDT (15:20 UTC)
In effect from
May 24, 2017, 11:08 AM CDT
Expired
May 27, 2017, 9:28 AM CDT
In force
70 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Columbia County, AR, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Dorcheat near Springhill (SPHL1). The gauge peaked at 11.89 ft at May 25, 2017, 10:00 AM CDT.

actionminormoderate101505/2305/2405/2505/2605/2705/28
Action stage
10.5 ft
Minor stage
11 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

023 
WGUS44 KSHV 231520
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1020 AM CDT Tue May 23 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-241520-
/O.NEW.KSHV.FL.W.0049.170525T1200Z-170526T1800Z/
/SPHL1.1.ER.170525T1200Z.170525T1200Z.170526T0000Z.NO/
1020 AM CDT Tue May 23 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Bayou Dorcheat Near Springhill.
* from Thursday morning to Friday afternoon...or until the warning is
  cancelled.
* AT 10:00 AM Tuesday The stage was 9.6 feet. 
* Minor flooding is forecast. 
* Flood stage is 11.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  Thursday morning.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$
5 follow-up statements
296 
WGUS84 KSHV 240145
FLSSHV


Flood Statement
National Weather Service Shreveport LA
845 PM CDT Tue May 23 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-250145-
/O.CON.KSHV.FL.W.0049.170525T1200Z-170526T1800Z/
/SPHL1.1.ER.170525T1200Z.170525T1200Z.170526T0000Z.NO/
845 PM CDT Tue May 23 2017

The flood warning continues for
  the Bayou Dorcheat Near Springhill.
* from Thursday morning to Friday afternoon...or until the warning is
  cancelled.
* At  8:00 PM Tuesday The stage was 10.2 feet. 
* Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  Thursday morning.
* Impact...at 11.0 feet...Expect minor lowland flooding.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
331 
WGUS84 KSHV 241608
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1108 AM CDT Wed May 24 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC003-139-251608-
/O.CON.KSHV.FL.W.0044.000000T0000Z-170530T0000Z/
/FELA4.3.ER.170511T1345Z.170513T2230Z.170528T1800Z.NR/
1108 AM CDT Wed May 24 2017

The flood warning continues for
  the Ouachita River At Felsenthal Lock and Dam.
* until Monday evening...or until the warning is cancelled.
* At 10:45 AM Wednesday The stage was 71.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 70.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  Sunday early afternoon.
* Impact...at 70.0 feet...Minor lowland flooding of the Felsenthal 
  National Wildlife Refuge will continue for several days. Secondary 
  roadways along the river bottom will be inundated and closed.

&&

LAT...LON 3300 9210 3311 9217 3318 9212 3307 9211 3300 9205

$$

TXC005-073-347-251607-
/O.CON.KSHV.FL.W.0046.000000T0000Z-000000T0000Z/
/LUFT2.1.ER.000000T0000Z.170524T1800Z.000000T0000Z.NO/
1108 AM CDT Wed May 24 2017

The flood warning continues for
  the Angelina River Near Lufkin.
* until further notice...or until the warning is cancelled.
* Flood stage is 10.0 feet. 
* Impact...at 11.0 feet...Minor lowland flooding.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

ARC027-LAC119-251607-
/O.EXT.KSHV.FL.W.0049.170524T1608Z-000000T0000Z/
/SPHL1.1.ER.170524T1030Z.170526T1200Z.000000T0000Z.NO/
1108 AM CDT Wed May 24 2017

...The flood warning extended until further notice...The flood 
warning continues for
  the Bayou Dorcheat Near Springhill.
* from this morning until further notice...or until the warning is 
  cancelled.
* At 10:00 AM Wednesday The stage was 11.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue rising to near 12.5 feet by 
  Friday evening then begin falling.
* Impact...at 11.0 feet...Expect minor lowland flooding.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

TXC001-073-225-455-251607-
/O.EXT.KSHV.FL.W.0048.000000T0000Z-170530T0000Z/
/ATOT2.1.ER.170523T0745Z.170525T0600Z.170528T1200Z.NO/
1108 AM CDT Wed May 24 2017

...The flood warning extended until Monday evening...The flood 
warning continues for
  the Neches River Near Alto.
* until Monday evening...or until the warning is cancelled.
* At 10:15 AM Wednesday The stage was 17.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue rising to near 17.3 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Sunday morning.
* Impact...at 18.0 feet...Expect moderate to severe flooding of the 
  heavily wooded floodplain. Boat ramps and picnic areas will be 
  completely inundated.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

TXC005-225-373-455-457-251607-
/O.EXT.KSHV.FL.W.0050.170524T2136Z-000000T0000Z/
/DIBT2.1.ER.170524T2136Z.170525T1800Z.000000T0000Z.NO/
1108 AM CDT Wed May 24 2017

...The flood warning extended until further notice...The flood 
warning continues for
  the Neches River Near Diboll.
* from this afternoon until further notice...or until the warning is 
  cancelled.
* At 10:15 AM Wednesday The stage was 11.4 feet. 
* Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 13.0 feet by tomorrow evening.
* Impact...at 12.0 feet...Minor lowland flooding occurs.  Expect 
  flooded boat ramps and trails.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$
682 
WGUS84 KSHV 251458
FLSSHV


Flood Statement
National Weather Service Shreveport LA
958 AM CDT Thu May 25 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-261458-
/O.CON.KSHV.FL.W.0049.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.170524T1030Z.170527T1200Z.000000T0000Z.NO/
958 AM CDT Thu May 25 2017

The flood warning continues for
  the Bayou Dorcheat Near Springhill, Louisiana.
* until further notice...or until the warning is cancelled.
* At 900 AM Thursday The stage was 11.9 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 11 feet. 
* Forecast...The river will continue rising to near 12.5 feet by 
  Saturday morning then begin falling.
* Impact...at 13.0 feet...Minor lowland flooding of private boat 
  ramps. Move livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

VIII.
354 
WGUS84 KSHV 261539
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1039 AM CDT Fri May 26 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-271539-
/O.EXT.KSHV.FL.W.0049.000000T0000Z-170528T0600Z/
/SPHL1.1.ER.170524T1030Z.170525T1730Z.170527T1200Z.NO/
1039 AM CDT Fri May 26 2017

The flood warning continues for
  the Bayou Dorcheat Near Springhill, Louisiana.
* until late Saturday night...or until the warning is cancelled.
* At 1000 AM Friday the stage was 11.5 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 11 feet. 
* Forecast...The bayou will continue to fall to below flood stage by 
  Saturday morning.  Also the Bayou Dorcheat crested at 11.9 feet
  during Thursday morning.
* Impact...at 11 feet...Expect minor lowland flooding.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

VIII.
895 
WGUS84 KSHV 271428
FLSSHV


Flood Statement
National Weather Service Shreveport LA
928 AM CDT Sat May 27 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-271458-
/O.CAN.KSHV.FL.W.0049.000000T0000Z-170528T0600Z/
/SPHL1.1.ER.170524T1030Z.170525T1730Z.170527T0315Z.NO/
928 AM CDT Sat May 27 2017

The flood warning is cancelled for
  the Bayou Dorcheat Near Springhill.
* At  9:00 AM Saturday The stage was 10.6 feet. 
* Fell below flood stage at 10:15 PM Friday.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue to fall to 9.7 feet by tomorrow 
  morning.
* Impact...at 11.0 feet...Expect minor lowland flooding.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 23, 10:12 AM CDT, 8 minutes earlier.

Area forecast discussion, May 23, 10:12 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1012 AM CDT Tue May 23 2017

.UPDATE...
Isolated showers and thunderstorms have developed ahead of front
across east Texas just west of the County Warning Area. The HRRR
solution seems to have a decent handle on the ongoing convection
and thus, this activity will gradually develop and expand to
across east Texas, southeast OK, southwest AR and northwest LA
through this afternoon, to the remainder of the area through this
evening due to increased upper level support. Computer models are
in good agreement with showing this activity slow to move across
central and northeastern LA this afternoon, so dropped POPs to
slight chance category there, with chance category elsewhere this
morning, and showing likely POPs across all but the central and
northeastern LA /chance POPs/ for this aftn. Otherwise, tweaked
the MaxT grid to show some locales warming a few degrees more than
initially thought, given a few breaks in the cloud cover.
Subsequently, tweaked the dewpoint temps and relative humidity
values.

&&

.PREV DISCUSSION... /issued 650 AM CDT Tue May 23 2017/

DISCUSSION...
MVFR/IFR conditions to continue through at least mid morning, with
some improvement expected by mid day at most sites. Shwrs/tstms
develop and spread from w to e today, as a cold front moves across
the terminals. Convection should move e of the area by 06Z, with
VFR conditions to prevail thereafter through the end of the 12Z
TAF pd. Otherwise, expect nwly winds 5-10 kts throughout the pd.
/12/

PREV DISCUSSION... /issued 306 AM CDT Tue May 23 2017/

DISCUSSION...
Deep longwave trough developing across the middle portion of the
country this morning associated with a well defined upper jet
structure along the east, south and western flanks of this
vigorous trough. The center of this closed low will slowly shift
southward today into the Central Plains and as it does, a spoke of
PVA will be exiting the OK/TX Pndl and into the Middle Red River
Valley of Northeast Texas, Southeast Oklahoma and Southwest
Arkansas. Splitting upper jet structure in association with this
wave in the trough will only serve to enhance upper level forcing
as a strong surface cold front accompanies the feature aloft. Some
drier mid level air has worked its way into our region from the
west in the wake of the disturbance which brought widespread
rainfall to our area Monday but the atmosphere should quickly
saturate this drier layer as the lift approaches from the west.
Went with likely pops today across our northwest zones this
morning and more areawide during the afternoon in association with
this feature. Increasing cold air advection aloft suggests that
we should see more in the way of lightning with this activity
compared to what we saw on Monday and some small hail cannot be
ruled out, specifically late this afternoon into the evening hours
before the activity quickly exits our region to the east after
midnight as we quickly become dry slotted aloft in the wake of the
surface cold front.

Upper low will continue to drop due southward overnight and should
be in the vicinity of the Mid Miss Valley on Wed. At the surface,
a tight pressure gradient should be in place at this time with
some areas likely approaching Lake Wind Advisory criteria during
the day with sufficient mixing. Strong cold air advection will be
felt across our region on Wed as well with an extensive cu field
likely developing during the day as wrap around moisture along the
southwest flank of the upper low itself will aid in keeping the
temperature down somewhat. Upper low finally takes a jog eastward
Wed Night and after sunset, the cu field should move eastward with
it. Surface pressure gradient relaxes as well as the sfc ridge
should be directly ovhd Wed Night/early Thu. This should result in
ample radiational cooling conditions and thus have undercut fcst
min temps Wed night a couple degrees. As a result, we may see
record low temperatures across a good portion of the area Wed
Night with lows in the 40s across our northern half and near 50 to
the middle 50s across our southern half. These temperatures are
some 15 to 20 degrees below normal for late May.

The unseasonably cool weather will not last long as the sfc ridge
will quickly shift eastward on Thu allowing for southerly winds to
return to our entire area with daytime highs on Thu in the 80s.
This warming trend will quickly be followed by low level moisture
return, especially as we get into Friday and the upcoming weekend.
Some disagreement with the medium range progs concerning our next
weather maker this weekend into next week. A flat ridge of high
pressure aloft will remain anchored across the Northern Gulf but a
disturbance to the north of this ridge will quickly shift
eastward across the Southern Plains during the day Sunday into
Monday of next week bringing a frontal boundary with it. Showers
and thunderstorms should increase along and ahead of this boundary
for Sunday and perhaps into early next week depending on if the
boundary stalls across our region or not.

Prelims to follow...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  53  75  52 /  60  60  10   0
MLU  76  56  74  50 /  30  60  10   0
DEQ  73  47  72  43 /  60  30  10   0
TXK  74  52  72  49 /  60  40  10   0
ELD  75  53  72  46 /  50  60  10   0
TYR  72  52  76  54 /  60  30   0   0
GGG  74  54  76  52 /  60  40   0   0
LFK  76  57  80  54 /  60  60   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/12/13
Hazardous weather outlook, May 23, 3:23 AM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
323 AM CDT Tue May 23 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-231800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
323 AM CDT Tue May 23 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will be on the increase once again today
along and ahead of a strong cold front and deep upper level
disturbance. This activity will be more likely to move into our
region this afternoon before ending to our east later this
evening into the overnight hours. Some small hail cannot be ruled
out with this thunderstorm activity later today as the convection
will be accompanied with cold temperatures aloft making the hail a
possibility.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

After a cool start to the day on Thursday, temperatures should
rebound quickly by afternoon and especially on Friday and through
the upcoming weekend. An upper level disturbance will approach our
region during the late weekend, early upcoming work week time
frame, bringing with it a chance of showers and thunderstorms
along and ahead of an associated cold front. It's too early to
determine if severe thunderstorms will accompany the activity
Sunday into early next week but this possibility will continue to
be monitored.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:57 PM CDTSpecial Weather StatementSHVLafayette, Miller48 min
May 23, 5:14 PM CDTSpecial Weather StatementSHVCaddo46 min
May 23, 6:00 PM CDTSpecial Weather StatementSHVBossier45 min
May 23, 6:45 PM CDTSpecial Weather StatementSHVBossier, Webster45 min

Nearby

River Flood Warnings in Arkansas, 2017River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.